What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 23, 2:46 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, May 23, 2:46 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
346 PM EDT Thu May 23 2019
.SYNOPSIS...
Scattered showers and thunderstorms will be possible this
evening as a cold front moves south through the region. The
cold front will then stall near the Ohio River by Friday
morning. This front will slowly move back to the northeast as a
warm front Friday afternoon into Friday night. The upcoming
Memorial Day Weekend will be warm and humid with chances for
showers and thunderstorms increasing through the period as
another cold front slowly moves south toward the region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A weak disturbance in the zonal mid level flow aloft will
combine with a southward moving cold front to bring scattered
showers and thunderstorms to the southern CWFA into this
evening. Moderate bulk shear and moderate instability will favor
a few storms to become severe with damaging winds and large
hail the primary severe weather threats. However, decent low
level SRH may allow some storms to rotate, posing an isolated
threat for a tornado.
As the disturbance moves east later this evening, coverage
should wane, and will then only leave a low chance of showers
and thunderstorms with the boundary as it settles south of the
Ohio River. By late tonight, weak return flow above the western
part of the boundary may induce a shower/storm toward morning.
Skies will clear north, with skies becoming partly cloudy south.
Drier, cooler air will allow temperatures across the north to
drop into the mid 50s to the lower 60s. More humid air will
linger along and south of the Ohio River where lows will drop
into the mid and upper 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Another disturbance may ride a slowly building mid level ridge
into the Ohio Valley Friday morning. This feature, along with
weak return flow up and over former boundary which should be
laying west to east near the Ohio River Friday morning, may keep
a chance of a shower/storm going across the southern/western
CWFA. As the day wears on, we will lose the weak overrunning
forcing as the boundary begins to move northeast as a warm
front. Chances for showers/storms may wane by late in the day
across the west as mixing and weak forcing do not provide a
favorable environment for sustained convection. The boundary
slicing across the region, highs will vary. They will range from
the mid 70s north to the mid 80s southwest.
For Friday night, the warm front will slowly move northeast
through the remainder of our area. Can not rule out a small
chance of a shower/storms (10 percent), but this will result in
a dry worded forecast given the small chance. Skies will be
partly cloudy. Lows will range from the mid to upper 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Active weather pattern this weekend with a front oscillating through
the area. Chances for thunderstorms will continue Saturday around
the periphery of the mid level ridge. The best chance looks to be
across ILN/s northern counties closer to the frontal boundary.
Warm temperatures to continue with high temperatures Saturday from
the mid 80s north to the upper 80s south.
A better threat for storms continues to be focused on Sunday as the
northern portions of the mid level ridge flatten and the surface
front sags back south into the Ohio Valley. Sundays high
temperatures look to range from near 80 north to the mid/upper 80s
south.
The mid level ridge builds over the area Monday with the front
lifting back north as a warm front, keeping the threat for
thunderstorms in the forecast. Generally, expect highs of 80 to 85
on Monday.
Model solutions in a little better agreement with the mid level
ridge in place and surface front positioned to our north across the
southern Great Lakes Tuesday. This should work to limit pcpn chances
but can not rule out isold activity in the warm sector. Expect warm
readings with Tuesdays highs from the lower/mid 80s north to near
90 far south.
Although timing differences exist - regarding mid week frontal
passage - models are generally in better agreement with the front
coming thru late Wednesday/early Thursday. Moisture and instability
increase Wednesday ahead of this front as mid level ridge shifts
east and the flow backs. Will allow pops to increase to likely
during the day. Temperatures will depend on front/pcpn timing - with
highs expected to range from the upper 70s northwest to the upper
80s southeast.
Westerly mid level flow develops with initial frontal passage
followed by a secondary front. This will keep a low pop chance of a
shower or thunderstorm Thursday. Temperatures to turn cooler with
Thursdays highs from the mid 70s northwest to 80 southeast.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A cold front will move southeast into our region this afternoon
and evening. An embedded disturbance in the mid level flow aloft
will combine with the advancing front and diurnal instability to
bring scattered showers and thunderstorms. Activity is expected
to wane this evening. VCTS/CB has been placed at all sites for a
period except KDAY. Brief MVFR ceilings and IFR visibilities can
be expected with storms.
For the overnight period, although the front will eventually lay
out west to east along the Ohio River, weak return flow aloft
will occur up and over the boundary late. This will bring a low
chance of a shower/storm west of KCVG/KLUK late.
On Friday, a mid level ridge will slowly build northward into
the Ohio Valley. Old frontal boundary will slowly pivot
northeast as a warm front during the day. There could be a low
chance of a shower/storm across the western forecast area
through early afternoon near the advancing boundary. Thereafter,
mixing may reduce the weak ascent, allowing convection to wane,
despite peak heating.
OUTLOOK...Thunderstorms possible at times Saturday through
Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...AR
AVIATION...Hickman
Hazardous weather outlook, May 23, 11:47 AM EST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1247 PM EDT Thu May 23 2019
INZ066-OHZ055-056-063>065-070>072-074-241100-
Franklin IN-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Butler-
Warren-Clinton-Hocking-
1247 PM EDT Thu May 23 2019
This Hazardous Weather Outlook is for Southeast Indiana, Central
Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Scattered showers and thunderstorms are expected this afternoon into
this evening. A few strong to severe storms will be possible.
Damaging winds and large hail will be the primary severe weather
threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is the potential for strong to severe thunderstorms Saturday
afternoon and evening. Damaging winds and large hail are the primary
threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activiation may be needed this afternoon and evening.
INZ073>075-080-KYZ089>100-OHZ073-077>082-088-241100-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
1247 PM EDT Thu May 23 2019
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Scattered showers and thunderstorms are expected this afternoon into
this evening. A few strong to severe storms will be possible.
Damaging winds and large hail will be the primary severe weather
threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-241100-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-Montgomery-
Greene-
1247 PM EDT Thu May 23 2019
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is the potential for strong to severe thunderstorms Saturday
afternoon and evening. Damaging winds and large hail are the primary
threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 3:16 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Thu May 23 2019
INZ074-075-080-KYZ090-091-232045-
Switzerland IN-Ohio IN-Dearborn IN-Boone KY-Gallatin KY-
416 PM EDT Thu May 23 2019
...STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHERN DEARBORN...
NORTHERN SWITZERLAND...BOONE AND EASTERN GALLATIN COUNTIES UNTIL 445
PM EDT...
At 415 PM EDT, radar indicated an area of strong thunderstorms in
Ohio and Switzerland counties, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Florence, Lawrenceburg, Aurora, Rising Sun, Oakbrook, Burlington,
Union, Dillsboro, Wilmington, French, Hartford, Fairview, Patriot,
Center Square, Aberdeen, Idlewild, Big Bone Lick, Waterloo, Steele
Bottom and Petersburg.
This includes the following Interstates...
I-71 in Kentucky between mile markers 68 and 69.
I-75 in Kentucky between mile markers 180 and 182.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8511 3906 8503 3910 8467 3906 8462
3903 8462 3879 8473 3881 8514
TIME...MOT...LOC 2015Z 263DEG 41KT 3891 8496
HatzosSpecial weather statement, May 23, 3:31 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
431 PM EDT Thu May 23 2019
KYZ091>093-232100-
Boone KY-Kenton KY-Campbell KY-
431 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL AND BOONE
COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT, radar indicated a strong thunderstorm over Oakbrook,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Fort Thomas, Newport,
Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills, Highland
Heights, Taylor Mill, Fort Wright, Southgate, Crescent Springs,
Walton, Crestview Hills, Park Hills and Lakeside Park.
This includes the following Interstates...
I-71 in Kentucky between mile markers 74 and 77.
I-75 in Kentucky between mile markers 171 and 190.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3885 8478 3907 8476 3908 8443 3906 8443
3904 8441 3904 8439 3896 8435 3883 8441
TIME...MOT...LOC 2030Z 275DEG 39KT 3897 8473
HatzosSpecial weather statement, May 23, 3:40 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
440 PM EDT Thu May 23 2019
KYZ091>093-OHZ077-232100-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-
440 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL...NORTHERN BOONE AND SOUTHERN HAMILTON COUNTIES UNTIL 500 PM
EDT...
At 440 PM EDT, radar indicated a strong thunderstorm over Delhi
Hills, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Covington, Norwood, Erlanger, Fort Thomas, Newport,
Madeira, Cheviot, Fort Mitchell, Villa Hills, Highland Heights,
Taylor Mill, Bellevue, Fort Wright, Dayton, Ludlow, Southgate,
Crescent Springs, Crestview Hills and Park Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 12.
I-74 in Ohio between mile markers 17 and 19.
I-75 in Kentucky between mile markers 186 and 191.
I-75 in Ohio between mile markers 0 and 8.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3904 8470 3915 8469 3921 8431 3903 8432
TIME...MOT...LOC 2040Z 256DEG 38KT 3907 8464
Hatzos
Special weather statement, May 23, 3:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
447 PM EDT Thu May 23 2019
INZ073-074-232115-
Ripley IN-Dearborn IN-
447 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY AND CENTRAL
DEARBORN COUNTIES UNTIL 515 PM EDT...
At 446 PM EDT, radar indicated a strong thunderstorm near Milan,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Lawrenceburg, Aurora, Milan, Moores Hill, Guilford, Wilmington,
Manchester, Sunman, Mount Sinai, Cold Springs, Weisburg and New
Alsace.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3907 8523 3922 8523 3924 8493 3911 8487
3904 8492
TIME...MOT...LOC 2046Z 273DEG 27KT 3914 8521
HatzosSpecial weather statement, May 23, 3:55 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
455 PM EDT Thu May 23 2019
KYZ093-OHZ077-078-232130-
Campbell KY-Hamilton OH-Clermont OH-
455 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN
HAMILTON AND CLERMONT COUNTIES UNTIL 530 PM EDT...
At 454 PM EDT, radar indicated a strong thunderstorm over Southgate,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Madeira, Alexandria, Milford,
Dayton, Claryville, Forestville, Amelia, Mariemont, Bethel, New
Richmond, Williamsburg, Terrace Park, Batavia, Silver Grove,
Melbourne, Riverbend And Coney Island and Plainville.
This includes I-71 in Ohio near mile marker 7.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3891 8442 3916 8445 3923 8400 3890 8404
TIME...MOT...LOC 2054Z 266DEG 27KT 3905 8448
Hatzos
Local storm report, May 23, 4:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
05/23/2019 M46 MPH HAMILTON OH ASOS
&&
HICKMAN